Alert archive / Michigan / Small Craft Advisories in 2018

Small Craft Advisory 2, NWS Grand Rapids, MI

January 9, 2018

NWS Grand Rapids, MI issued this small craft advisory at Jan 9, 2018, 3:38 PM EST. It took effect at Jan 10, 2018, 7:00 AM EST. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2018, 3:38 PM EST (20:38 UTC)
In effect from
Jan 10, 2018, 7:00 AM EST
Expired
Jan 11, 2018, 9:45 PM EST
In force
39 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

548 
WHUS73 KGRR 092038
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
338 PM EST Tue Jan 9 2018

LMZ846>849-100445-
/O.NEW.KGRR.SC.Y.0002.180110T1400Z-180112T1500Z/
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
338 PM EST Tue Jan 9 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 10 AM
EST FRIDAY...

The National Weather Service in Grand Rapids has issued a Small
Craft Advisory...which is in effect from 9 AM Wednesday to 10 AM
EST Friday. 

* WINDS...South winds 15 to 25 knots Wednesday and Wednesday
  night, turning westerly Thursday, then northwest Thursday night.

* WAVES...Building to 5 to 8 feet Wednesday and remaining elevated
  through Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$

HLO
11 follow-up statements
003 
WHUS73 KGRR 100138
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
838 PM EST Tue Jan 9 2018

LMZ846>849-100945-
/O.CON.KGRR.SC.Y.0002.180110T1400Z-180112T1500Z/
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
838 PM EST Tue Jan 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO
10 AM EST FRIDAY...

* WINDS...South winds 15 to 25 knots tonight increasing to 30
  knots Wednesday, turning westerly evening.
  

* WAVES...Building to 1 to 3 feet due to considerable ice cover. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$

wdm
120 
WHUS73 KGRR 100420
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1120 PM EST Tue Jan 9 2018

LMZ846>849-101230-
/O.CON.KGRR.SC.Y.0002.180110T1400Z-180112T1500Z/
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1120 PM EST Tue Jan 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO
10 AM EST FRIDAY...

* WINDS...South winds 15 to 25 knots tonight increasing to 30 
  knots Wednesday, turning westerly evening. 

* WAVES...building to 5 to 7 feet by mid morning Wednesday and
  continuing into Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$

wdm
456 
WHUS73 KGRR 100844
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
344 AM EST Wed Jan 10 2018

LMZ846>849-101645-
/O.EXT.KGRR.SC.Y.0002.180110T1200Z-180112T1500Z/
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
344 AM EST Wed Jan 10 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
10 AM EST FRIDAY...

* WINDS...South winds to 30 knots through Thursday becoming
  northwest Thursday night.
  
* WAVES...5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$

DUKE
674 
WHUS73 KGRR 101459
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
959 AM EST Wed Jan 10 2018

LMZ846>849-102300-
/O.CON.KGRR.SC.Y.0002.000000T0000Z-180112T1500Z/
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
959 AM EST Wed Jan 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
FRIDAY...

* WINDS...South winds to 30 knots through Thursday becoming 
  northwest Thursday night. 

* WAVES...5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
625 
WHUS73 KGRR 102050
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
350 PM EST Wed Jan 10 2018

LMZ846>849-110500-
/O.EXT.KGRR.SC.Y.0002.000000T0000Z-180112T2200Z/
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
350 PM EST Wed Jan 10 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST FRIDAY...

* WINDS...South winds to 30 knots through Thursday becoming north
  Thursday night and persisting through Friday.

* WAVES...5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
546 
WHUS73 KGRR 102243
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
543 PM EST Wed Jan 10 2018

LMZ846>849-111000-
/O.NEW.KGRR.MF.Y.0001.180110T2243Z-180111T1500Z/
/O.CON.KGRR.SC.Y.0002.000000T0000Z-180112T2200Z/
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
543 PM EST Wed Jan 10 2018

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY...

The National Weather Service in Grand Rapids has issued a Dense
Fog Advisory...which is in effect until 10 AM EST Thursday. 

* WINDS...South winds to 30 knots through Thursday becoming north
 Thursday night and persisting through Friday.

* WAVES...5 to 8 feet.

* VISIBILITY...Frequent below one-quarter of a mile tonight
  through Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

 * Inexperienced mariners...especially those operating smaller
vessels...should avoid navigating in these conditions.

&&

$$

LMZ844-845-111000-
/O.NEW.KGRR.MF.Y.0001.180110T2243Z-180111T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
543 PM EST Wed Jan 10 2018

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY...

The National Weather Service in Grand Rapids has issued a Dense
Fog Advisory...which is in effect until 10 AM EST Thursday. 

* VISIBILITY...Frequent below one-quarter of a mile tonight
  through Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * Inexperienced mariners...especially those operating smaller
vessels...should avoid navigating in these conditions.

&&

$$
019 
WHUS73 KGRR 110146
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
846 PM EST Wed Jan 10 2018

LMZ846>849-111000-
/O.CON.KGRR.MF.Y.0001.000000T0000Z-180111T1500Z/
/O.CON.KGRR.SC.Y.0002.000000T0000Z-180112T2200Z/
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
846 PM EST Wed Jan 10 2018

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY...

* WINDS...South winds to 30 knots through Thursday becoming 
  north Thursday night and persisting through Friday.

* WAVES...5 to 8 feet building to 8 to 12 feet Friday.

* VISIBILITY...Frequent below one-quarter of a mile tonight 
  through Thursday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

* Inexperienced mariners...especially those operating smaller 
  vessels...should avoid navigating in these conditions.

&&

$$

LMZ844-845-111000-
/O.CON.KGRR.MF.Y.0001.000000T0000Z-180111T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
846 PM EST Wed Jan 10 2018

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...

* VISIBILITY...Frequent below one-quarter of a mile tonight 
  through Thursday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* Inexperienced mariners...especially those operating smaller 
  vessels...should avoid navigating in these conditions.

&&

$$

wdm
024 
WHUS73 KGRR 110900
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
400 AM EST Thu Jan 11 2018

LMZ846>849-111700-
/O.CAN.KGRR.MF.Y.0001.000000T0000Z-180111T1500Z/
/O.CON.KGRR.SC.Y.0002.000000T0000Z-180112T2200Z/
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
400 AM EST Thu Jan 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY...
...DENSE FOG ADVISORY IS CANCELLED...

The National Weather Service in Grand Rapids has cancelled the
Dense Fog Advisory. 

* WINDS...South to 30 knots becoming north Tonight and persisting
  through Friday.

* WAVES...5 to 8 feet building to 8 to 12 feet late tonight into 
  Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$

LMZ844-845-111700-
/O.CAN.KGRR.MF.Y.0001.000000T0000Z-180111T1500Z/
/O.EXA.KGRR.SC.Y.0002.000000T0000Z-180112T2200Z/
St Joseph to South Haven MI-South Haven to Holland MI-
400 AM EST Thu Jan 11 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST FRIDAY...
...DENSE FOG ADVISORY IS CANCELLED...

The National Weather Service in Grand Rapids has issued a Small
Craft Advisory...which is in effect until 5 PM EST Friday. the
Dense Fog Advisory has been cancelled. 

* WINDS...South 20 to 25 knots becoming north to 30 knots tonight
  and persisting through Friday.

* WAVES...2 to 5 feet building to 8 to 12 feet late tonight into 
  Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
128 
WHUS73 KGRR 111452
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
952 AM EST Thu Jan 11 2018

LMZ844>849-112300-
/O.CON.KGRR.SC.Y.0002.000000T0000Z-180112T2200Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
952 AM EST Thu Jan 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY...

* WINDS...South to 30 knots becoming north tonight and persisting
  through Friday. 

* WAVES...4 to 8 feet building to 8 to 12 feet late tonight into 
  Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
468 
WHUS73 KGRR 112015
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
315 PM EST Thu Jan 11 2018

LMZ844>849-120415-
/O.EXT.KGRR.SC.Y.0002.000000T0000Z-180113T0900Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
315 PM EST Thu Jan 11 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY...

* WINDS...South to southwest to 30 knots becoming north tonight 
  and persisting through Friday. 

* WAVES...4 to 8 feet building to 8 to 12 feet late tonight into 
  Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
905 
WHUS73 KGRR 120245
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
945 PM EST Thu Jan 11 2018

LMZ844>849-121045-
/O.UPG.KGRR.SC.Y.0002.000000T0000Z-180113T0900Z/
/O.NEW.KGRR.GL.W.0003.180112T0300Z-180113T0900Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
945 PM EST Thu Jan 11 2018

...GALE WARNING IN EFFECT UNTIL 4 AM EST SATURDAY...

The National Weather Service in Grand Rapids has issued a Gale
Warning...which is in effect until 4 AM EST Saturday. the Small
Craft Advisory is no longer in effect. 

* WINDS...Northwest winds 15 to 25 knots becoming north gales to
  40 knots Friday and 35 knot gales friday night.

* WAVES...4 to 8 feet tonight, building to 8 to 12 feet Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

wdm

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 9, 3:29 PM EST, 9 minutes earlier.

Area forecast discussion, Jan 9, 3:29 PM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
329 PM EST Tue Jan 9 2018

LATEST UPDATE...
Short Term/Long Term/Aviation/Marine

.SYNOPSIS...
Issued 330 PM EST Tue Jan 9 2018

Warmer air will continue to surge into the area over the course of
the next couple days as southerly flow increases in advance of a
low pressure system. In addition to warmer temperatures, this will
provide fog and melting snow. A brief period of light freezing
rain may develop Wednesday morning before warmer air changes
precipitation to light rain. This could cause a few slick spots
for the morning commute. High temperatures are forecast to reach
the low and possibly mid 50s on Thursday before falling back into
the 20s on Friday in the wake of the front.

&&

.SHORT TERM...(This evening through Thursday night)
Issued at 255 PM EST Tue Jan 9 2018

Biggest concerns in the short term portion of the forecast center
around potential for fog redevelopment and expansion
tonight/tomorrow and potential for precipitation along a warm
front early Wednesday morning to start out as light freezing rain
before changing over to rain.

Area of fog, some dense, developed early this morning roughly near
and south of the I-94 corridor over West Michigan. Current
observations show visibilities still remain less than 3 miles over
much of this area, with a larger expanse of restricted
visibilities stretching from western Ohio all the way back into
Missouri and Iowa. This is where southerly flow ahead of the next
low pressure system is already riding over the snowpack. This
should provide a good setup for widespread fog development tonight
as the warmer air begins to advect into Michigan. A dense fog
advisory may be needed tonight for West Michigan, with the highest
confidence along/south of I-94. Additional fog development is
expected Wednesday into Wednesday night as warm air
advection/higher dewpoints continue to work northward.

Low-level warm front will lift up into Michigan early Wednesday
as low pressure begins to lift through the Plains. Temperatures at
the surface will initially be near to several degrees below
freezing, while strong low-level jet surge creates a healthy warm
layer between roughly 900-800mb. We will initially need to
overcome very dry air in the mid-levels as evidenced by 12Z
APX/DTX forecast soundings. Isentropic ascent along the front
looks only weak to moderate, and very broad in nature, so there is
low confidence we will see much in the way of precipitation.
Higher- res model runs have been trending drier through the day,
lending confidence to this thought. Warm layer per RAP/NAM
forecast soundings looks to be about 5000-7000 feet deep with
temps maxing out around 8C. Given only a shallow layer for these
relatively warm droplets to refreeze, and surface temps running in
the upper 20s to low 30s, not expecting much impact from any
light freezing rain that does fall.

Thursday is looking to be a fairly dreary and sloppy day as
widespread rain develops in advance of a cold front. Impressive
surge of warm air could raise temperatures in excess of 50
degrees, while melting the snowpack over much of West Michigan.
Cold front will push through overnight, changing rain back to
snow, with only light accumulations expected.

.LONG TERM...(Friday through Tuesday)
Issued at 255 PM EST Tue Jan 9 2018

Nothing has changed as far as the potential for heavy snow Friday
night and Saturday morning. Today's guidance looks similar to 24
hours ago with the bulk of the solutions showing a track that would
put our forecast area west of the storm. We will have to continue to
watch for any westward trend that would bring the area of strong mid-
level F-gen forcing across our area. At this point we do not have
confidence in the exact track but it is close enough to be mentioned
via social media and the Hazardous Weather Outlook.

Lake effect snow showers are a safer bet for the weekend into early
next week as flow goes from NNW on Saturday to west later on Sunday
and southwest on Monday. Lowered temps Saturday through Tuesday as
850 mb temps are at or below minus 20C much of that time. Also
increased POPs on Sunday as flow comes onshore and through Monday
night as a clipper could be boosting snow amounts then.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 255 PM EST Tue Jan 9 2018

Fog and low clouds will be expanding this evening with widespread
IFR and LIFR expected overnight and into Wednesday morning. There
is also the potential for a brief period of freezing rain around
10Z to 12Z. Winds will be southerly AOB 10 knots.

&&

.MARINE...
Issued at 255 PM EST Tue Jan 9 2018

Light winds and quiet weather provided by high pressure will
continue through this evening. Low pressure lifting through the
Midwest will then bring an increase in southerly winds over Lake
Michigan late tonight and Wednesday. Wave heights look to build
into the 3 to 5 foot range for much of the nearshore waters by
late Wednesday morning, and remain elevated through Thursday as
passing low pressure gradually flips winds to the west and then
northwest behind a cold front. Winds should begin to subside
behind the front Friday morning.

&&

.HYDROLOGY...
Issued at 127 PM EST Tue Jan 9 2018

Expect river rises to commence with snowmelt over the next couple
days. Melt rates could be especially high on Thursday when high
temperatures around 50 will be possible. Warm temperatures should
limit the ice jam threat. The Grand River basin has an estimated
snow water equivalent of 1-2 inches over much of the area. We
expect bankfull might be exceeded in spots later this week and
this could also be the case for smaller streams elsewhere across
Southwest Lower Michigan.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...None.
&&

SYNOPSIS...HLO
SHORT TERM...HLO
LONG TERM...Ostuno
AVIATION...Ostuno
HYDROLOGY...TJT
MARINE...HLO
Hazardous weather outlook, Jan 9, 9:53 AM EST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
National Weather Service Grand Rapids MI
953 AM EST Tue Jan 9 2018

MIZ037>040-043>046-050>052-056>059-064>067-071>074-101500-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
953 AM EST Tue Jan 9 2018

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Areas of fog, dense along and south of I-94 this morning, will be
possible today as warmer air begins to surge into the area. Areas
of dense fog may also develop overnight.

Some icy spots are expected this morning on area roadways and
sidewalks due to a refreeze of meltwater that occurred overnight.

A wintry mix of precipitation may develop late tonight after
400am. Some light freezing rain is possible with the mix.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The mixture of precipitation will persist into Wednesday morning,
ending by midday. A light glaze of ice is possible in some areas.

Areas of dense fog are possible Wednesday into Thursday.

Widespread accumulating snow is possible Friday night into
Saturday. A return to arctic air and lake effect snow follows this
system for Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-101500-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
953 AM EST Tue Jan 9 2018

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Waves will build to 3 to 5 feet tonight north of Whitehall posing
a hazard to smaller craft.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Waves will pose a hazard to smaller craft in all areas from
Wednesday into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jan 9, 9:41 AM EST, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
National Weather Service Grand Rapids MI
941 AM EST Tue Jan 9 2018

MIZ064>067-071>074-091700-
Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
Including the cities of Holland, Hastings, Charlotte, Lansing,
South Haven, Kalamazoo, Battle Creek, and Jackson
941 AM EST Tue Jan 9 2018

...AREAS OF DENSE FOG WILL PERSIST THROUGH LATE MORNING...

Areas of dense fog will continue over portions of Southwest Michigan
through the late morning. Visibilities will fall to one-quarter of a
mile or lower. Temperatures near to below freezing will also allow
for the development of icy spots on roads. Motorists are urged to
use caution this morning as variable visibilities may make travel
hazardous.

Nearby

Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.